Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi, I'd like to help you with your question.
It sounds like you are under a lot of stress. As a caregiver, you are prone to the effects of stress more than most people.
It sounds like you have tried a number of medications. Unfortunately, weight gain is a common side effect of most anti depressants. But there are some that do not make you gain weight. You should ask your doctor about nefazodone, venlafaxine, duloxetine and bupropion. Bupropion may in fact cause weight loss. The other medications cause no short term weight gain and have a low chance of causing it in the long term.
You can also ask your doctor about Ativan. It is a take as you need medication that helps reduce anxiety.
Have you contacted your local Area Agency on Aging for support with your mother? They could help you by providing services including meals on wheels, Access for rides to the doctor, and other services that will provide you with support and a chance to take a break from your responsibilities.
Also, do you have any family or friend support? They could provide help as well.
There are also caregiver groups on line. Here is a link to help you get started:
I hope this has helped you,Kate
.OKMH53016130 My son is very anxious. He gets like